ON SINGLE COMMUTATORS IN II1-FACTORS
Abbreviated Journal Title
Proc. Amer. Math. Soc.
Keywords
Commutators; II1-factors; VON-NEUMANN-ALGEBRAS; II1; Mathematics, Applied; Mathematics
Abstract
We investigate the question of whether all elements of trace zero in a II1-factor are single commutators. We show that all nilpotent elements are single commutators, as are all normal elements of trace zero whose spectral distributions are discrete measures. Some other classes of examples are considered.
Journal Title
Proceedings of the American Mathematical Society
Volume
140
Issue/Number
3
Publication Date
1-1-2012
Document Type
Article
Language
English
First Page
931
Last Page
940
WOS Identifier
ISSN
0002-9939
Recommended Citation
"ON SINGLE COMMUTATORS IN II1-FACTORS" (2012). Faculty Bibliography 2010s. 2516.
https://stars.library.ucf.edu/facultybib2010/2516
Accessibility Statement
This item was created or digitized prior to April 24, 2027, or is a reproduction of legacy media created before that date. It is preserved in its original, unmodified state specifically for research, reference, or historical recordkeeping. In accordance with the ADA Title II Final Rule, the University Libraries provides accessible versions of archival materials upon request. To request an accommodation for this item, please submit an accessibility request form.
Comments
Authors: contact us about adding a copy of your work at [email protected]